Flood, McDonough
- When
- January 12, 10:56 PM CST to January 15, 6:46 PM CST
- Where
- McDonough forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 39.267, -88.233
Moderate to heavy rainfall around 13 January 2005 again lead to minor flooding along the La Moine River near Colmar.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DVN wrote it up.
Moderate to heavy rainfall around 13 January 2005 again lead to minor flooding along the La Moine River near Colmar.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Jan 12, 9:22 PM CST, 1 hour 34 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 922 PM CST WED JAN 12 2005 .DISCUSSION... COLD FRONT NOW EAST OF CWA WITH POST FRONTAL SHOWERS AND ISOLATED THUNDERSTORMS MAINLY EAST OF MISSISSIPPI RIVER WITH A FEW STRAGGLERS IN FAR SE IA. PRECIP IN ADVISORY AREA OF EAST CENTRAL IA HAS YET TO DEVELOP WITH VISIBILITIES CLEARING OUT AND CIGS LIFTING TO MVFR CATEGORY AS COLDER AIRMASS IS STARTING TO FILTER IN ON NW WINDS. COULD SEE ANOTHER WAVE OF LIGHT PRECIP OVER FAR SE LATE THIS EVENING AS ANOTHER WAVE MOVES UP ALONG BAROCLINIC ZONE OUT OF MO. OTHERWISE...DRIER AND COLDER AIRMASS BEHIND H8 FRONT MOVING THROUGH BEFORE MIDNIGHT INTO EASTERN IA WILL LIMIT PRECIP CHANCES WITH FORECAST SOUNDINGS SUGGESTING POTENTIAL FOR MAINLY VERY LIGHT FREEZING DRIZZLE OVER CURRENT ADVISORY AREA. WILL CANCEL THE ADVISORY AND ADJUST PRECIP TYPE AND COVERAGE OVER REMAINDER OF FORECAST AREA IN GRID AND ZONE FORECAST UPDATE SHORTLY. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SHEETS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 506 AM CST WED JAN 12 2005 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-131100- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO- CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL- HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA- JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA- MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL- SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL- WASHINGTON IA-WHITESIDE IL- 506 AM CST WED JAN 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST...EAST CENTRAL...AND SOUTHEAST IOWA...NORTHWEST...NORTH CENTRAL...AND WEST CENTRAL ILLINOIS...AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A WIDE VARIETY OF WEATHER CAN BE EXPECTED OVER THE NEXT 24 HOURS AS A STRONG STORM SYSTEM AFFECTS THE AREA. AREAS OF DRIZZLE AND FOG CAN BE EXPECTED THROUGHOUT THE MORNING OVER MUCH OF THE AREA. VISIBILITIES ARE HOVERING NEAR ONE QUARTER MILE BUT ARE EXPECTED TO SLOWLY IMPROVE BY LATE MORNING AND DURING THE AFTERNOON. RAIN WILL DEVELOP AND MOVE INTO THE AREA DURING THE LATE MORNING AND CONTINUE THROUGH THE AFTERNOON. ISOLATED THUNDERSTORMS ARE POSSIBLE FROM 10 AM TO 3 PM...WITH THE MOST LIKELY AREA ALONG AND EAST OF THE MISSISSIPPI AND ALONG AND SOUTH OF INTERSTATE 80. NO SEVERE WEATHER IS EXPECTED AT THIS TIME. HOWEVER...LOW FREEZING LEVELS MAY RESULT IN PEA SIZED HAIL OR SLEET. ADDITIONALLY...LOCALLY HEAVY RAIN IS POSSIBLE ALONG AND EAST OF THE MISSISSIPPI AND MAINLY SOUTH OF HIGHWAY 30. THIS MAY RESULT IN PONDING OF WATER IN LOW LYING AREAS. AREA RIVERS IN THIS AREA ARE EXPECTED TO SHOW MODERATE IN BANK RISES THROUGH THE END OF THE WEEK. LATE THIS AFTERNOON AND INTO TONIGHT BRINGS MORE WEATHER PROBLEMS. FREEZING RAIN IS EXPECTED TO DEVELOP AS THE ATMOSPHERE COOLS BRINGING SOME ICE ACCUMULATION. THE AREA AT GREATEST THREAT FOR SIGNIFICANT ICE IS ALONG AND WEST OF A SIGOURNEY TO DUBUQUE LINE. ICE ACCUMULATION IN THIS AREA COULD REACH ONE QUARTER INCH. AS COLD AIR RUSHES IN BEHIND A STRONG ARCTIC FRONT TONIGHT...THE RAIN WILL CHANGE OVER TO ALL SNOW. THERE WILL BE A BRIEF PERIOD OF FREEZING RAIN AND SLEET DURING THE CHANGEOVER...BUT ICE ACCUMULATIONS ARE ONLY EXPECTED TO BE AROUND ONE TENTH INCH. THE SNOW SHOULD TAPER OFF TO FLURRIES LATE TONIGHT WITH SNOW ACCUMULATIONS OF AN INCH OR LESS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY THURSDAY...WINDY CONDITIONS ARE EXPECTED WITH TEMPERATURES FALLING THROUGHOUT THE DAY. THE COMBINATION OF 20 TO 30 MPH WINDS...WITH GUSTS TO 40 MPH...AND TEMPERATURES FALLING INTO THE TEENS...WILL DROP WIND CHILLS TO OR JUST BELOW ZERO. THURSDAY NIGHT THROUGH SATURDAY NIGHT...VERY COLD TEMPERATURES ARE EXPECTED WITH WIND CHILLS REMAINING AT OR BELOW ZERO. THERE ARE INDICATIONS THAT AN ALBERTA CLIPPER STORM SYSTEM WILL AFFECT THE AREA ON SUNDAY...BRINGING A CHANCE OF SNOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. REPORTS OF ICE AND SNOW ACCUMULATION LATE THIS AFTERNOON AND TONIGHT WILL BE APPRECIATED. 08/14
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
555 PM CST WED JAN 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM HAIL E ELVASTON 40.39N 91.25W
01/12/2005 0.50 INCH HANCOCK IL TRAINED SPOTTER
0455 PM HAIL DALLAS CITY 40.63N 91.16W
01/12/2005 0.50 INCH HANCOCK IL TRAINED SPOTTER
1/4 TO 1/2 INCH HAIL COVERING GROUND
0457 PM HAIL NIOTA 40.62N 91.28W
01/12/2005 0.50 INCH HANCOCK IL TRAINED SPOTTER
&&
DLSThe national radar mosaic for the moment the first event began.
2 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2005Every state in 2005This day in weather historyWarnings in Illinois, January 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5438461, 5438462.